Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 29, 2012, 11:30 PM CDT for Ellis County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2012, 11:30 PM CDT (04:30 UTC)
- Expired
- Apr 30, 2012, 12:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
County Ellis County, OK
The radar
The Vance AFB radar (KVNX), 147 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
095
WWUS84 KOUN 300431
SPSOUN
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1130 PM
CDT SUN APR 29 2012
OKZ009-010-300500-
WOODWARD OK-ELLIS OK-
1130 PM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODWARD AND
SOUTHEASTERN ELLIS COUNTIES UNTIL 1200 AM CDT...
AT 1129 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARNETT...
MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ARNETT AND HARMON.
LAT...LON 3614 9984 3639 9946 3616 9937 3610 9938
3599 9972
TIME...MOT...LOC 0429Z 237DEG 23KT 3610 9971
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 29, 8:58 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 29, 8:58 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 858 PM CDT SUN APR 29 2012 .UPDATE... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN OK OVER THE NEXT FEW HOURS. AREA OF STORMS TO THE NW WILL ALSO MOVE INTO AND ACROSS THE AREA OVERNIGHT. STORMS IN WEST TEXAS MAY ALSO MOVE INTO SW SECTIONS OF FA TONIGHT. HAVE ADJUSTED HIGHER POPS TO ONLY THE NORTHERN HALF OF THE FA AND LOWERED POPS IN SOUTHEAST PORTIONS OF FA WHERE LESS LIKELY TO GET RAIN OVERNIGHT. ENOUGH INSTABILITY AND WIND SHEAR EXISTS FOR SEVERE STORMS.. WHICH WILL REMAIN POSSIBLE INTO EARLY MONDAY MORNING. HAVE ALSO TWEAKED HOURLY GRIDS TO SHOW CURRENT TRENDS. WILL SEND UPDATES SHORTLY. MAXWELL && .PREV DISCUSSION... /ISSUED 612 PM CDT SUN APR 29 2012/ AVIATION... VFR CONDITIONS PREVAIL AT MOST SITES EARLY THIS EVENING AND THIS SHOULD CONTINUE UNTIL TSTM ACTIVITY BECOMES MORE WIDESPREAD LATER THIS EVENING. TSTMS WILL MAINLY AFFECT CENTRAL AND NRN OK. WILL INCLUDE TEMPO GROUPS FOR TAF SITES IN THESE AREAS...MAINLY DURING THE OVERNIGHT HOURS. WITH MOIST AIRMASS IN PLACE MVFR/IFR CIGS WILL LIKELY REDEVELOP LATE TONIGHT AND CONTINUE INTO THE EARLY MORNING BEFORE CONDITIONS IMPROVE TO VFR BY AFTERNOON. PREV DISCUSSION... /ISSUED 232 PM CDT SUN APR 29 2012/ DISCUSSION... RESIDUAL COLD POOL SFC BOUNDARY CONT TO WASH OUT THIS AFTN ACROSS CENTRAL AND SOUTHWEST OKLAHOMA... BUT WHAT IS LEFT OF IT COULD ACT AS FOCUS FOR A FEW STORMS LATER THIS AFTERNOON AND EVENING... ALONG WITH OTHER DIFFERENTIAL HEATING BOUNDARIES. WITH MODELS CONT TO BE FAIRLY AGGRESSIVE WITH PRECIP DEVELOPMENT ACROSS NORTHERN HALF OF THE AREA TONIGHT WILL CONT WITH LIKELY POPS. EXPECTED INSTABILITY AND WIND FIELDS WILL CONT TO SUPPORT A FEW SEVERE STORMS. AIRMASS ALSO CONT TO BE SUPPORTIVE OF HEAVY RAINFALL AS WELL. WE CONT TO SEE MINOR RIPPLES IN MID LEVEL MAKE THEIR WAY OUT OF THE CENTRAL AND SOUTHERN ROCKIES INTO THE PLAIN STATES ON MONDAY. THIS WILL MAINTAIN AT LEAST A CHANCE TO SEE ADDITIONAL ACTIVITY FOR ANOTHER DAY OR SO. STILL APPEARS THAT RAIN CHANCES WILL DECREASE BY TUESDAY... HOWEVER WILL HAVE DRYLINE SET UP NEAR WESTERN BORDER. SO ISOLATED LATE AFTN EVENING STORMS NOT OUT OF THE QUESTION THROUGH THE MIDDLE OF THE WEEK IF EXPECTED CAP CAN BE OVERCOME. FOR NOW HOWEVER WILL LEAVE THEM OUT OF THE FORECAST AND MAINTAIN VERY WARM/HOT AND MUGGY CONDITIONS THROUGH THE REMAINDER OF THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 80 67 83 / 50 30 30 10 HOBART OK 64 79 64 85 / 50 30 30 10 WICHITA FALLS TX 66 82 67 86 / 30 20 20 10 GAGE OK 57 82 61 90 / 100 30 30 10 PONCA CITY OK 64 77 68 81 / 80 50 40 20 DURANT OK 67 80 66 82 / 10 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/02
Hazardous weather outlook, Apr 29, 8:33 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
833 PM CDT SUN APR 29 2012
OKZ004>048-050>052-TXZ083>090-301000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
833 PM CDT SUN APR 29 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND NORTHWEST OF A LINE FROM
SHAWNEE AND DUNCAN OKLAHOMA... TO WICHITA FALLS AND SEYMOUR
TEXAS.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY MONDAY MORNING.
IMPACTS...
VERY LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS TO
65 MPH WILL BE THE MAIN HAZARDS.
HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE A CONCERN...
ESPECIALLY OVER THE NORTHERN THIRD TO HALF OF OKLAHOMA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH
EARLY MONDAY MORNING ACROSS THE SLIGHT RISK AREA.
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS
PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT. INSTABILITY AND
WIND SHEAR REMAIN SUFFICIENT OVERNIGHT FOR SOME STORMS TO BECOME
SEVERE PRODUCING LARGE HAIL AND STRONG WIND GUSTS. THE MOST
LIKELY AREA FOR SEVERE STORMS TONIGHT WILL BE ACROSS
NORTHERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN AND TRAINING OF STORMS MAY ALSO LEAD TO FLOODING IN
LOCALIZED AREAS... WITH THE BEST CHANCE ACROSS NORTHERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS OVER MUCH
OF OKLAHOMA. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN HAZARDS.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY CAUSE FLOODING MONDAY AND MONDAY
NIGHT...PARTICULARLY OVER THE NORTHERN HALF OF OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.
AUSTIN/MAXWELLIn the hours before
Local storm report, Apr 29, 9:34 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL HUNTER 36.56N 97.66W
04/29/2012 E1.00 INCH GARFIELD OK PUBLIC
&&
FMSpecial weather statement, Apr 29, 9:45 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT SUN APR 29 2012
OKZ004-009-010-300315-
HARPER OK-WOODWARD OK-ELLIS OK-
945 PM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARPER...NORTHWESTERN WOODWARD
AND NORTHERN ELLIS COUNTIES UNTIL 1015 PM CDT...
AT 940 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES
NORTHEAST OF FOLLETT...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
FORT SUPPLY...MAY AND CATESBY.
LAT...LON 3645 9999 3662 10000 3686 9969 3661 9945
3642 10000
TIME...MOT...LOC 0240Z 230DEG 23KT 3653 9996
MAXWELLSpecial weather statement, Apr 29, 10:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1017 PM CDT SUN APR 29 2012 OKZ007-012-300345- GRANT OK-GARFIELD OK- 1017 PM CDT SUN APR 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND NORTHWESTERN GARFIELD COUNTIES UNTIL 1045 PM CDT... AT 1013 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HILLSDALE... MOVING EAST-NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... MEDFORD...POND CREEK...KREMLIN...NASH...HUNTER...HILLSDALE AND JEFFERSON. LAT...LON 3654 9758 3651 9810 3664 9811 3686 9766 TIME...MOT...LOC 0313Z 258DEG 34KT 3662 9801 MAXWELL
Special weather statement, Apr 29, 10:29 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1029 PM CDT SUN APR 29 2012 OKZ005-010-011-300400- WOODWARD OK-WOODS OK-MAJOR OK- 1029 PM CDT SUN APR 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODWARD... SOUTHEASTERN WOODS AND MAJOR COUNTIES UNTIL 1100 PM CDT... AT 1027 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHESTER... MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... CHESTER AND ORION. LAT...LON 3629 9850 3619 9893 3631 9902 3653 9873 TIME...MOT...LOC 0327Z 236DEG 19KT 3630 9887 MAXWELL
Local storm report, Apr 29, 11:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL MAY 36.62N 99.75W
04/29/2012 M1.25 INCH HARPER OK TRAINED SPOTTER
&&
SULLIVAN/FMSpecial weather statement, Apr 29, 11:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1130 PM
CDT SUN APR 29 2012
OKZ009-010-300500-
WOODWARD OK-ELLIS OK-
1130 PM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODWARD AND
SOUTHEASTERN ELLIS COUNTIES UNTIL 1200 AM CDT...
AT 1129 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARNETT...
MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ARNETT AND HARMON.
LAT...LON 3614 9984 3639 9946 3616 9937 3610 9938
3599 9972
TIME...MOT...LOC 0429Z 237DEG 23KT 3610 9971The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:16 PM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Apr 29, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 44 min |
| Apr 29, 8:20 PM CDT | Special Weather Statement | OUN | Garfield | 25 min |
| Apr 29, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Major | 61 min |
| Apr 29, 8:41 PM CDT | Special Weather Statement | OUN | Major | 34 min |
| Apr 29, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 40 min |
| Apr 29, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 43 min |
| Apr 29, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 48 min |
| Apr 29, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 24 min |
| Apr 29, 9:39 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Major, Woodward | 45 min |
| Apr 29, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 48 min |
| Apr 29, 9:45 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Apr 29, 9:50 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 40 min |
| Apr 29, 9:59 PM CDT | Tornado Warning | OUN | Kay | 31 min |
| Apr 29, 10:17 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| Apr 29, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay | 38 min |
| Apr 29, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 48 min |
| Apr 29, 10:29 PM CDT | Special Weather Statement | OUN | Major | 31 min |
| Apr 29, 10:29 PM CDT | Tornado Warning | OUN | Kay | 13 min |
| Apr 29, 10:37 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Apr 29, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 40 min |
| Apr 29, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 38 min |
| Apr 29, 11:32 PM CDT | Special Weather Statement | OUN | Major | 28 min |
| Apr 29, 11:38 PM CDT | Special Weather Statement | OUN | Roger Mills | 37 min |
| Apr 29, 11:43 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Major, Woods | 3 hr |
| Apr 29, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 45 min |
| Apr 29, 11:52 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 38 min |
| Apr 29, 11:57 PM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| Apr 30, 12:34 AM CDT | Special Weather Statement | OUN | Grant, Kay | 41 min |
| Apr 30, 12:42 AM CDT | Special Weather Statement | OUN | Grant, Kay | 33 min |
| Apr 30, 12:54 AM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Apr 30, 1:01 AM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Apr 30, 1:11 AM CDT | Special Weather Statement | OUN | Kay, Noble | 34 min |
| Apr 30, 1:27 AM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 6 hr |
| Apr 30, 1:45 AM CDT | Special Weather Statement | OUN | Kingfisher | 30 min |
| Apr 30, 2:27 AM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 4 days |
| Apr 30, 4:14 AM CDT | Flash Flood Watch | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble and 2 more | 24 hr |
| Apr 30, 7:32 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Apr 30, 4:31 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| Apr 30, 5:01 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| Apr 30, 5:27 PM CDT | Special Weather Statement | OUN | Harper | 33 min |
| Apr 30, 6:08 PM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Apr 30, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 50 min |
| Apr 30, 6:58 PM CDT | Special Weather Statement | OUN | Alfalfa | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.